Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2016, 6:28 PM MDT for Cherry County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 6:28 PM MDT (00:28 UTC)
- Expired
- Jun 24, 2016, 7:30 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
145
WUUS53 KLBF 250028
SVRLBF
NEC031-250130-
/O.NEW.KLBF.SV.W.0126.160625T0028Z-160625T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM MDT FRI JUN 24 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 730 PM MDT
* AT 627 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF MERRIMAN TO 21 MILES NORTH OF
ASHBY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CODY...MERRIMAN...MEDICINE LAKE...INTERSECTION OF HIGHWAY 61 AND
SURVEY VALLEY ROAD...INDIAN HILL...SCHOOLHOUSE LAKE...WHITMAN ROAD
CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...ROUND LAKE...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...ELI...HIGHWAY 61
CROSSING THE SNAKE RIVER...HIGHWAY 61 CROSSING THE NIOBRARA RIVER
AND DIPPING VAT MEADOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4299 10112 4213 10147 4223 10200 4299 10167
TIME...MOT...LOC 0027Z 218DEG 21KT 4275 10167 4233 10186
HAIL...1.00IN
WIND...60MPH
$$
ROBERG2 follow-up statements
553
WWUS53 KLBF 250100
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM MDT FRI JUN 24 2016
NEC031-250130-
/O.CON.KLBF.SV.W.0126.000000T0000Z-160625T0130Z/
CHERRY NE-
700 PM MDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN CHERRY COUNTY...
AT 700 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CODY TO 13 MILES SOUTH OF MEDICINE LAKE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CODY...MEDICINE LAKE...INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY
ROAD...INDIAN HILL...SCHOOLHOUSE LAKE...ROUND LAKE AND ELI.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 164.
HIGHWAY 61 BETWEEN MILE MARKERS 175 AND 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4299 10112 4221 10144 4221 10190 4299 10144
TIME...MOT...LOC 0100Z 237DEG 31KT 4289 10134 4254 10152
HAIL...1.00IN
WIND...60MPH
$$
ROBERG570
WWUS53 KLBF 250125
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM MDT FRI JUN 24 2016
NEC031-250135-
/O.EXP.KLBF.SV.W.0126.000000T0000Z-160625T0130Z/
CHERRY NE-
725 PM MDT FRI JUN 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY WILL
EXPIRE AT 730 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4299 10112 4221 10144 4221 10190 4299 10144
TIME...MOT...LOC 0123Z 218DEG 21KT 4289 10134 4254 10152
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:40 PM MDT, 48 minutes earlier.
Area forecast discussion, Jun 24, 5:40 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 PM CDT FRI JUN 24 2016 .SYNOPSIS... Issued at 322 PM CDT Fri Jun 24 2016 H5 analysis from this morning had a closed low over central Washington...with low amplitude ridging over the central and northern plains. A low amplitude trough encompassed much of New England and eastern Canada. Weak shortwaves are noted east of the forecast area near the Missouri Valley...atop the northern periphery of the northern plains ridge and one nearing central Colorado. A couple storms are beginning to develop over the front range and south central Colorado Rockies...but otherwise very little activity is noted. At the surface a trough lies just east of the Rockies with a warm front extending southeast from low pressure in the western Dakotas through eastern Nebraska. A cold front from the low extends southwest across west central Wyoming into far northwest SDak. Temperatures as of 2pm CDT range from the mid 80s at KONL...to 100F at KCDR. && .SHORT TERM...(This evening through Saturday) Issued at 322 PM CDT Fri Jun 24 2016 It will be hot and humid ahead of an approaching trough moving off the front range. Thunderstorms will initiate under the trough and eventually work their way east this evening. Some of the storms could have strong winds and some hail due to some decent instability, especially at the mid levels that will be tapped once we reach peak heating and dynamic support from the trough arrives. Bulk shear looks weak however the low level jet kicking in should help sustain the storms into the night time hours. Multicell clusters look to be the most likely thunderstorm mode, especially by the time the storms arrive into the eastern panhandle this evening, and into central Nebraska tonight. A dry cold front will move through from northwest to southeast very early in the morning on Saturday, ushering in cooler temperatures, in the 80s, and a rain free day for most. There could be a few showers early over eastern portions of the forecast area but redevlopment of showers or storms in the afternoon is not expected. Northwest winds will be breezy behind the front with widespread gusts over 20 mph common. .LONG TERM...(Saturday night through Friday) Issued at 322 PM CDT Fri Jun 24 2016 Beginning 00z Sunday. The cold front will be east of the forecast area to start off the extended with the showers and storms east along the front. Thus a dry forecast is anticipated into Sunday evening. Cooler Canadian high pressure will settle overhead Sunday morning leading to lows mainly in the 50s...but a few upper 40s will be possible over northwest Nebraska. Isolated or scattered storms will be possible Sunday evening across western portions of the cwa as a disturbance lifts through the region. The EC and Nam continues to highlight the qpf chances...with the GFS now latching onto a similar solution. Will expand the coverage of chances to much of the forecast area overnight with the development of a LLJ. The possibility of additional showers/storms will last into Monday as the upper level pattern transitions from a westerly to northwesterly component and additional disturbances pass through. Convective parameters only indicate a marginal threat of a strong or severe storm with the better instability arriving to our south on Monday. Beyond Monday the work week will remain active as the prevailing northwest flow directs several disturbances through the region. The best shot at widespread qpf arrives Tuesday night into Wednesday when a nocturnal LLJ develops and a strong disturbance dives southeast through the region. Will maintain high end chance and low end likely pops given by the blended procedure during that time period. Clouds would potentially play spoiler role for temperatures through the work week...but at this point...seasonal to slightly above average temperatures can be expected through the extended as most days will see more sun than clouds. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 640 PM CDT Fri Jun 24 2016 Vfr conditions forecast at the klbf and kvtn terminals the next 24 hrs. While there will be at least a slight chance for thunderstorms tonight...latest models keep storm activity across the western northwest sandhills and away for both terminals. A cold front will move through kvtn and klbf after 14z saturday with gusty nw to ne winds up to 24 kts. && .HYDROLOGY... Issued at 322 PM CDT Fri Jun 24 2016 No snow remains below 10kft in the North and South Platte regions and runoff season has effectively ended. The North Platte River at North Platte and Lewellen have fallen below flood stage as releases from Lake McConaughy continue to decrease. It is expected to remain within action stage through at least early next week. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Jacobs SHORT TERM...Allen LONG TERM...Jacobs AVIATION...Roberg HYDROLOGY...Allen
Hazardous weather outlook, Jun 24, 6:01 PM MDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM CDT FRI JUN 24 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-260015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 701 PM CDT FRI JUN 24 2016 /601 PM MDT FRI JUN 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE GREATEST THREAT FOR STRONG STORMS WILL BE ALONG AND WEST OF A LINE FROM VALENTINE TO ARTHUR. HAIL UP TO NICKEL SIZE AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ACTIVE WEATHER PATTERN WILL COMMENCE NEXT WEEK ACROSS THE OUTLOOK AREA. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ROBERG
In the hours before
Special weather statement, Jun 24, 4:43 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM MDT FRI JUN 24 2016
NEZ004-242330-
SHERIDAN NE-
443 PM MDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
530 PM MDT...
AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAY SPRINGS...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GORDON...RUSHVILLE...HAY SPRINGS...WHITE CLAY...CLINTON...
PINE RIDGE...LONE BUTTE...METCALF STATE WILDLIFE MANAGEMENT AREA...
WALGREN LAKE STATE RECREATION AREA...
MOUNT MARIA AND HIGHWAY 250 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 111.
HIGHWAY 250 BETWEEN MILE MARKERS 36 AND 48.
LAT...LON 4300 10210 4273 10209 4238 10275 4244 10275
4244 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 2242Z 246DEG 33KT 4273 10273
ROBERGSpecial weather statement, Jun 24, 5:31 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 PM MDT FRI JUN 24 2016 NEZ004-094-250015- WESTERN CHERRY NE-SHERIDAN NE- 531 PM MDT FRI JUN 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES UNTIL 615 PM MDT... AT 528 PM MDT...DOPPLER RADAR WAS TRACKING SCATTERED SHOWERS AND THUNDERSTORM ACROSS NORTHERN SHERIDAN COUNTY AND NORTHWESTERN CHERRY COUNTY...MOVING EAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... GORDON...RUSHVILLE...HAY SPRINGS...CLINTON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...LONE BUTTE...METCALF STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 122...AND BETWEEN MILE MARKERS 124 AND 129. HIGHWAY 250 BETWEEN MILE MARKERS 38 AND 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4299 10278 4300 10172 4262 10208 4251 10278 TIME...MOT...LOC 2328Z 271DEG 31KT 4285 10232 ROBERG
Local storm report, Jun 24, 5:52 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 6 N GORDON 42.89N 102.20W
06/24/2016 E50 MPH SHERIDAN NE CO-OP OBSERVER
&&
SNIVELYNearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.